Alert archive / Nebraska / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 56, NWS Hastings, NE

May 8, 2016Jewell County, Kansas; Nuckolls County, Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2016, 10:04 PM CDT for Jewell County, Kansas; Nuckolls County, Thayer County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2016, 10:04 PM CDT (03:04 UTC)
Expired
May 8, 2016, 10:45 PM CDT
In force
41 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jewell County, KS, Nuckolls County, NE, Thayer County, NE

The radar

The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:44 PM CDTTornado WatchSPC8 hr
May 8, 5:09 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WUUS53 KGID 090304
SVRGID
KSC089-NEC129-169-090345-
/O.NEW.KGID.SV.W.0056.160509T0304Z-160509T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT SUN MAY 8 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  WESTERN THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 1045 PM CDT

* AT 1004 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR SUPERIOR TO NEAR LOVEWELL STATE PARK TO NEAR
  MONTROSE...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SUPERIOR...HEBRON...DESHLER...CHESTER...HARDY...RUSKIN...FORMOSO...
  CARLETON...BYRON...WEBBER...NORA AND LOVEWELL STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9758 4000 9793 3970 9793 3962 9816
      3987 9803 4005 9814 4035 9767 4011 9752
TIME...MOT...LOC 0304Z 238DEG 20KT 4002 9802 3991 9796 3973 9806 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINLEIN
2 follow-up statements
084 
WWUS53 KGID 090332
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1032 PM CDT SUN MAY 8 2016

KSC089-090341-
/O.CAN.KGID.SV.W.0056.000000T0000Z-160509T0345Z/
JEWELL KS-
1032 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JEWELL COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9758 4000 9793 4015 9786 4035 9767
      4011 9752
TIME...MOT...LOC 0331Z 244DEG 35KT 4012 9775 4001 9769 3983 9779 

$$

NEC129-169-090345-
/O.CON.KGID.SV.W.0056.000000T0000Z-160509T0345Z/
NUCKOLLS NE-THAYER NE-
1032 PM CDT SUN MAY 8 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN NUCKOLLS AND WESTERN THAYER COUNTIES...

AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DESHLER TO NEAR CHESTER TO 11 MILES EAST OF FORMOSO...
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HEBRON...DESHLER...CHESTER...HARDY...RUSKIN...CARLETON AND BYRON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL NEBRASKA.

LAT...LON 4000 9758 4000 9793 4015 9786 4035 9767
      4011 9752
TIME...MOT...LOC 0331Z 244DEG 35KT 4012 9775 4001 9769 3983 9779 

HAIL...1.00IN
WIND...60MPH
 
$$

HEINLEIN
270 
WWUS53 KGID 090342
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1042 PM CDT SUN MAY 8 2016

NEC129-169-090352-
/O.EXP.KGID.SV.W.0056.000000T0000Z-160509T0345Z/
NUCKOLLS NE-THAYER NE-
1042 PM CDT SUN MAY 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NUCKOLLS AND
WESTERN THAYER COUNTIES WILL EXPIRE AT 1045 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR SOUTH
CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9758 4000 9793 4015 9786 4035 9767
      4011 9752
TIME...MOT...LOC 0341Z 238DEG 20KT 4012 9775 4001 9769 3983 9779 

$$

HEINLEIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, May 8, 6:25 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN MAY 8 2016

SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A
WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS
THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO
THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS
STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP.

THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER
WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE
FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE
NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA
DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER
3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK
SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG
WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE
SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED
TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY
CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS
AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND
EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT
HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST
CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST
AREA.

THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON
MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY
MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY
AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER
4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20
KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT
WOULD BE MAINLY TO THE EAST OF HIGHWAY 281.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 346 PM CDT SUN MAY 8 2016

OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE
REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND
FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF
RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED
WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT
WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE
WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY
WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL
DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT
SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY.

MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON
SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT.
GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE
STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY
AFTERNOON.

TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE
NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS
NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY
LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL
CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE
UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE
AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE
OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD
WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE.

WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND
WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN
FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM
WITH HIGHS IN THE 60S.

THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS
WITH HIGHS IN THE UPPER 60S AND LOWER 70S.

SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT
LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS.
HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A
SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF
CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING.
THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS
TIME.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 619 PM CDT SUN MAY 8 2016
THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH
CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS
ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO
GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE
FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST
TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR
ADDITIONAL SHOWER AND STORM ACTIVITY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...JCB
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, May 8, 6:32 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT SUN MAY 8 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
632 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO
THE FIRST PART OF THE NIGHT. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL THE SIZE OF BASEBALLS AND DAMAGING WINDS OF
60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY
ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE AREAS OF LOWLAND
FLOODING.

THUNDERSTORM CHANCES CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER
THE SEVERE WEATHER RISK SHOULD AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH
HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE
THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY
NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 8, 9:37 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT SUN MAY 8 2016

KSZ007-NEZ076-077-085>087-090300-
JEWELL KS-FILLMORE NE-CLAY NE-THAYER NE-WEBSTER NE-NUCKOLLS NE-
937 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEWELL...NUCKOLLS...
SOUTHERN CLAY...SOUTHWESTERN FILLMORE...WESTERN THAYER AND EASTERN
WEBSTER COUNTIES UNTIL 1000 PM CDT...

AT 935 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR NORA TO NEAR MANKATO.
MOVEMENT WAS NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SUPERIOR...MANKATO...DESHLER...EDGAR...NELSON...JEWELL...FAIRFIELD...
SHICKLEY...LAWRENCE...DAVENPORT...BURR OAK...HARDY...RUSKIN...FORMOSO...
CARLETON...BYRON...IONIA...DEWEESE...OAK AND ONG.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS...AND THAYER AND NUCKOLLS COUNTIES IN SOUTH CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CLAY AND FILLMORE COUNTIES IN SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9764 4000 9793 3974 9793 3960 9836
      4043 9828 4055 9776 4030 9762
TIME...MOT...LOC 0235Z 245DEG 32KT 4040 9814 4021 9798 3976 9817

WESELY
Local storm report, May 8, 9:38 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
938 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             8 NNE PLAINVILLE        39.34N 99.24W
05/08/2016  E0.88 INCH       ROOKS              KS   PUBLIC

            PENNY TO NICKEL SIZE HAIL. REPORT FROM FACEBOOK.

&&

ADP
Special weather statement, May 8, 9:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
942 PM CDT SUN MAY 8 2016

KSZ018-019-090330-
OSBORNE KS-MITCHELL KS-
942 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL AND EAST
CENTRAL OSBORNE COUNTIES UNTIL 1030 PM CDT...

AT 941 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUNTER...OR 21 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
TIPTON...HUNTER AND VICTOR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
KANSAS.

LAT...LON 3913 9849 3927 9855 3942 9857 3947 9832
      3925 9827 3931 9793 3922 9793 3922 9849
TIME...MOT...LOC 0241Z 240DEG 49KT 3926 9840

HEINLEIN
Local storm report, May 8, 9:50 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT SUN MAY 08 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     TSTM WND GST     GRAND ISLAND AIRPORT    40.97N 98.32W
05/08/2016  M55 MPH          HALL               NE   ASOS

            55 MPH WIND GUSTS MEASURED BY THE ASOS

&&

PBEDA
Special weather statement, May 8, 9:52 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
952 PM CDT SUN MAY 8 2016

NEZ047-062-090345-
HOWARD NE-HALL NE-
952 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND NORTHEASTERN HALL
COUNTIES UNTIL 1045 PM CDT...

AT 952 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GRAND ISLAND...MOVING NORTH AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GRAND ISLAND...ST. PAUL...DANNEBROG...ST. LIBORY...ELBA...COTESFIELD AND
CUSHING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4093 9828 4091 9851 4137 9866 4139 9844
      4139 9830
TIME...MOT...LOC 0252Z 171DEG 24KT 4100 9841

HEINLEIN
Special weather statement, May 8, 9:57 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
957 PM CDT SUN MAY 8 2016

KSZ007-NEZ076-077-086-087-090345-
JEWELL KS-FILLMORE NE-CLAY NE-THAYER NE-NUCKOLLS NE-
957 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL...NUCKOLLS...
SOUTHEASTERN CLAY...SOUTHERN FILLMORE AND THAYER COUNTIES UNTIL 1045
PM CDT...

AT 956 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR OAK TO NEAR MONTROSE. MOVEMENT WAS
NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
GENEVA...SUPERIOR...HEBRON...MANKATO...DESHLER...EDGAR...NELSON...SHICKLEY...
DAVENPORT...MILLIGAN...BRUNING...CHESTER...ALEXANDRIA...HARDY...RUSKIN...
OHIOWA...FORMOSO...CARLETON...BYRON AND HUBBELL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS...AND SOUTH CENTRAL NEBRASKA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTH CENTRAL NEBRASKA.

LAT...LON 4000 9742 4000 9793 3977 9793 3962 9831
      4032 9808 4063 9737 4017 9737
TIME...MOT...LOC 0256Z 234DEG 40KT 4021 9792 3972 9808

HEINLEIN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks43 min
May 8, 7:06 PM CDTTornado WarningGIDPhillips24 min
May 8, 7:15 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 7:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
May 8, 7:45 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 8:08 PM CDTTornado WarningGIDOsborne37 min
May 8, 8:25 PM CDTAreal Flood AdvisoryGIDOsborne, Rooks5 hr
May 8, 8:28 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
May 8, 8:43 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne47 min
May 8, 9:28 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell47 min
May 8, 9:37 PM CDTSpecial Weather StatementGIDJewell23 min
May 8, 9:42 PM CDTSpecial Weather StatementGIDMitchell48 min
May 8, 9:57 PM CDTSpecial Weather StatementGIDJewell48 min
May 8, 10:17 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks43 min
May 8, 10:25 PM CDTSpecial Weather StatementGIDMitchell50 min
May 8, 10:48 PM CDTSevere Thunderstorm WarningGIDOsborne42 min
May 8, 10:51 PM CDTSpecial Weather StatementGIDRooks39 min
May 8, 11:23 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne52 min
May 9, 12:04 AM CDTSevere Thunderstorm WarningGIDMitchell41 min
May 9, 12:10 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks35 min
May 9, 12:42 AM CDTSevere Thunderstorm WarningGIDMitchell, Osborne48 min
May 9, 12:44 AM CDTSevere Thunderstorm WarningGIDMitchell14 min
May 9, 1:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell44 min
May 9, 1:41 AM CDTAreal Flood WarningGIDMitchell, Osborne, Rooks9 hr
May 9, 1:57 AM CDTSpecial Weather StatementGIDMitchell48 min
May 9, 2:28 AM CDTSevere Thunderstorm WarningGIDMitchell32 min
May 9, 2:48 AM CDTSpecial Weather StatementGIDRooks27 min
May 9, 3:01 AM CDTSpecial Weather StatementGIDSmith29 min
May 9, 3:11 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 9, 3:29 AM CDTSpecial Weather StatementGIDSmith31 min
May 9, 5:33 PM CDTSpecial Weather StatementGIDJewell42 min
May 9, 5:47 PM CDTSevere Thunderstorm WarningGIDJewell43 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningGIDJewell48 min
May 9, 6:46 PM CDTAreal Flood AdvisoryGIDJewell3 hr
May 9, 6:59 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell46 min
May 8, 7:39 PM CDTSevere Thunderstorm WarningGIDDawson51 min
May 8, 7:48 PM CDTSpecial Weather StatementGIDFranklin42 min
May 8, 7:55 PM CDTSpecial Weather StatementGIDGosper35 min
May 8, 8:06 PM CDTSpecial Weather StatementGIDBuffalo, Sherman, Valley24 min
May 8, 8:13 PM CDTSevere Thunderstorm WarningGIDSherman, Valley42 min
May 8, 8:17 PM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson28 min
May 8, 8:55 PM CDTSevere Thunderstorm WarningGIDNuckolls, Webster50 min
May 8, 9:10 PM CDTTornado WarningGIDNuckolls, Webster10 min
May 8, 9:52 PM CDTSpecial Weather StatementGIDHoward53 min
May 8, 10:27 PM CDTSpecial Weather StatementGIDHamilton33 min
May 9, 4:26 AM CDTSpecial Weather StatementGIDWebster34 min
May 9, 3:29 PM CDTSpecial Weather StatementGIDFranklin16 min
May 9, 3:46 PM CDTSpecial Weather StatementGIDFranklin14 min
May 9, 3:56 PM CDTSpecial Weather StatementGIDBuffalo34 min
May 9, 4:20 PM CDTSpecial Weather StatementGIDClay40 min
May 9, 4:42 PM CDTSevere Thunderstorm WarningGIDClay48 min
May 9, 4:49 PM CDTSpecial Weather StatementGIDYork41 min
May 9, 5:03 PM CDTTornado WarningGIDClay27 min
May 9, 5:06 PM CDTSevere Thunderstorm WarningGIDYork39 min
May 9, 5:13 PM CDTSevere Thunderstorm WarningGIDPhelps47 min
May 9, 5:13 PM CDTSevere Thunderstorm WarningGIDPhelps47 min
May 9, 5:17 PM CDTTornado WarningGIDClay28 min
May 9, 5:23 PM CDTSevere Thunderstorm WarningGIDFillmore52 min
May 9, 5:29 PM CDTSevere Thunderstorm WarningGIDClay46 min
May 9, 5:42 PM CDTSevere Thunderstorm WarningGIDFillmore, York48 min
May 9, 6:01 PM CDTSpecial Weather StatementGIDPhelps44 min
May 9, 6:14 PM CDTSevere Thunderstorm WarningGIDFillmore28 min
May 9, 6:43 PM CDTAreal Flood AdvisoryGIDFillmore3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.